Michigan, 2010Hail in Michigan, April 6, 2010
April 6, 2010 · NWS GRR · 7 events in 6 counties and zones
A nocturnal mesoscale convective system that developed off to the west across Iowa and northern Illinois during the early morning hours of April 6th rolled into Southwest Michigan during the mid to late morning hours. The strong to severe storms produced numerous reports of large hail in addition to heavy rain and frequent lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nocturnal mesoscale convective system that developed off to the west across Iowa and northern Illinois during the early morning hours of April 6th rolled into Southwest Michigan during the mid to late morning hours. The strong to severe storms produced numerous reports of large hail in addition to heavy rain and frequent lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 6, 7:00 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 6, 7:00 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 AM EDT TUE APR 6 2010
LATEST UPDATE...AVIATION...
.SYNOPSIS...(515 AM EDT TUE APR 6 2010)
MORE THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS MORNING AND
THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A WARM FRONT THAT WILL
CUT ACROSS THE CWA. TEMPERATURES WILL REACH INTO THE 70S SOUTH OF
THE FRONT WHILE COOLER TEMPS IN THE 50S AND 60S WILL BE FOUND NORTH.
SEVERE WEATHER IS POSSIBLE TODAY.
&&
.SHORT TERM...(515 AM EDT TUE APR 5 2010)
(TODAY THROUGH THURSDAY)
WHILE WE WILL ENTER INTO A BIT OF A LULL THIS MORNING...THE WARM
FRONT LIFTING INTO OUR CWA WILL POSE A HEIGHTENED RISK FOR SEVERE
WEATHER TODAY.
BOTH THE NAM AND GFS ARE SHOWING THE WARM FRONT REACHING THE I-96
REGION BY MID AFTERNOON. ALONG AND IMMEDIATELY AHEAD OF THE
FRONT...THE ENVIRONMENT WILL BE SUPPORTIVE OF STRONG TO SEVERE
THUNDERSTORMS. ML COMPUTED CAPE OF 500-1000 J/KG...ALONG WITH SFC
VORT IN ASSOCIATION WITH THE FRONT AND GOOD 0-1 KM SRH ARE CAUSE FOR
CONCERN. ALL SEVERE WEATHER THREATS ARE ON THE TABLE THIS AFTERNOON
AND EVENING...INCLUDING ISOLATED TORNADOES. LOWER LCLS OF 1000-2000
FT ARE FORECAST TO OCCUR ALONG THE FRONT AS WELL.
MTVS ARE POINTED AT THE CWA DURING THE AFTERNOON/EVENING AND
MOISTURE FLUX CONV WILL BE PRESENT AS THE CONVECTION RE-FIRES. PWATS
MAY REACH 1.3-1.4 INCHES IN SOME LOCATIONS. ANY THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL.
THE SFC LOW WILL BE CROSSING THE SOUTHERN GREAT LAKES LATER
WEDNESDAY AND PRECIPITATION SHOULD BE WINDING DOWN BY LATE WED/EARLY
THU. CHILLY TEMPERATURES ARE ANTICIPATED THURSDAY WITH HIGHS
STRUGGLING TO REACH THE UPPER 40S/NEAR 50.
&&
.LONG TERM...(415 AM EDT MON APR 5 2010)
(THURSDAY NIGHT THROUGH MONDAY)
THE COOLER WEATHER CONTINUING INTO FRIDAY IS BRIEF AS PROGRESSIVE
PATTERN ALOFT RESULTS IN THE H5 TROUGH OVER THE REGION BEING BOOTED
OUT BY 12Z SATURDAY. A RISK OF FROST AND/OR FREEZING TEMPERATURES
STILL EXISTS FOR THURSDAY NIGHT AND FRIDAY NIGHT DEPENDING ON EXTENT
OF CLEARING AND WIND SPEEDS. VEGETATION IS WAY AHEAD OF SCHEDULE
THIS YEAR SO ALTHOUGH NOT UNUSUAL TO GET A FREEZE IN EARLY APRIL IT
IS SOMETHING THAT FARMERS AND GARDENERS ARE PROBABLY VERY CONCERNED
ABOUT.
DIGGING LONGWAVE TROUGH OVER THE WRN UNITED STATES LEADS TO RISING
HEIGHTS OVER THE ERN HALF OF THE NATION THIS WEEKEND AND AN EVENTUAL
RENEWAL OF UPPER LEVEL RIDGING. THUS ANOTHER WARM UP LOOKS TO BE IN
STORE BEGINNING SATURDAY AND HAVE NUDGED UP TEMPS ACCORDINGLY. HAVE
KEPT THINGS DRY THROUGH MONDAY AS IT APPEARS NO APPRECIABLE RETURN
FLOW DEVELOPS UNTIL MID WEEK.
&&
.AVIATION...(800 AM EDT TUE APR 6 2010)
NEXT CLUSTER OF SHWRS AND TSTMS WAS APPROACHING FROM THE WEST AND
SHOULD ARRIVE AT MKG AROUND 13Z AND LAN/JXN AROUND 15Z. THIS WILL
PROBABLY BE A QUICK-HITTER OF ONLY AN HOUR OR TWO OF THUNDER ALONG
THE I-94 CORRIDOR.... WITH THE WARM FRONT PUSHING JUST NORTH OF
THERE TOWARD 18Z. CONDITIONS WILL LIKELY BECOME VFR WITH SOUTH WINDS
BECOMING GUSTY 15-25 KNOTS ONCE THE WARM FRONT PUSHES NORTH THIS
AFTERNOON. THEN NEXT CHC OF THUNDER FOR I-94 CORRIDOR PROBABLY NOT
TIL AFTER 06Z TONIGHT.
VERY DIFFICULT/LOW CONFIDENCE FCST FOR THE I-96 CORRIDOR. THIS ROUND
OF CONVECTION APPROACHING FROM THE WEST WILL PROBABLY LINGER LONGER
THAN FOR THE I-94 CORRIDOR AREA AND PREVENT MUCH OF A NWD SURGE OF
THE WARM FRONT... SO BELIEVE THE FRONT WILL NOT MAKE IT MUCH FARTHER
NORTH I-96. WILL THEREFORE KEEP MKG/GRR/LAN IFR MOST OF THE TAF
PERIOD WITH LINGERING SHOWERS/LGT FOG AFTER THE THUNDER THREAT
DIMINISHES LATER THIS MORNING.
&&
.MARINE...(415 AM EDT TUE APR 6 2010)
SHOWERS AND STORMS WILL POSE A THREAT TO MARINERS THROUGH WEDNESDAY.
THE GREATEST WAVE HEIGHTS WILL COME WEDNESDAY AND WEDNESDAY
NIGHT...WITH 2 TO 4 FOOTERS POSSIBLE.
&&
.HYDROLOGY...(415 AM EDT TUE APR 6 2010)
RIVER RISES ARE EXPECTED OVER THE NEXT COUPLE DAYS AS SIGNIFICANT
RAINFALL ON THE ORDER OF 1 TO 2 INCHES THROUGH LATE WEDNESDAY IS
ANTICIPATED. LOCALIZED FLASH FLOODING IS POSSIBLE IN THE STRONGEST
STORMS ON TUESDAY.
&&
.FIRE WEATHER...(415 AM EDT TUE APR 6 2010)
GIVEN THE EXPECTED RAINFALL...LITTLE IF ANY FIRE WEATHER THREAT IS
PRESENT FOR THE ENTIRE GRR CWA. CONDITIONS WILL NOT DRY OUT UNTIL
THURSDAY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.
&&
SYNOPSIS: HOVING/LAURENS
SHORT TERM: HOVING/LAURENS
LONG TERM: MEADE
AVIATION: MEADE
MARINE: HOVING
HYDROLOGY: HOVING
FIRE WEATHER: HOVING
Hazardous weather outlook, Apr 6, 4:10 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 AM EDT TUE APR 6 2010
MIZ037>040-043>046-050>052-056>059-064>067-071>074-070815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
510 AM EDT TUE APR 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF THE AREA TODAY AND
TONIGHT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH...BUT ISOLATED TORNADOES ARE POSSIBLE AS WELL.
THUNDERSTORM MOVEMENT WILL BE EAST AT 40 TO 60 MPH.
LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AND COULD RESULT IN URBAN AND
SMALL STREAM FLOODING WHERE STORMS PERSIST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT... PARTICULARLY SOUTH OF A LANSING TO
SOUTH HAVEN LINE.
SIGNIFICANT RISES ON AREA RIVERS ARE POSSIBLE THROUGH THE WEEKEND AS
TOTAL RAINFALL BY THURSDAY MORNING COULD EXCEED THREE INCHES.
FROST AND FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND ALSO
WEDNESDAY AND WEDNESDAY NIGHT.
LMZ844>849-070815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
510 AM EDT TUE APR 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH... BUT
ISOLATED TORNADOES ARE POSSIBLE AS WELL. THUNDERSTORM MOVEMENT WILL
BE EAST AT 40 TO 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT... PARTICULARLY SOUTH OF SOUTH HAVEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND ALSO
WEDNESDAY AND WEDNESDAY NIGHT.
MEADE
In the hours before
Local storm report, Apr 6, 7:16 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
816 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL DECATUR 42.11N 85.97W
04/05/2010 E1.00 INCH VAN BUREN MI COUNTY OFFICIAL
HAIL UP TO INCH IN DIAMETER REPORTED BY COUNTY SHERIFF.
1130 PM HAIL DECATUR 42.11N 85.97W
04/05/2010 E0.88 INCH VAN BUREN MI TRAINED SPOTTER
REPORTS OF HAIL ACCUMULATING OVER ONE INCH.
1140 PM HAIL MATTAWAN 42.21N 85.79W
04/05/2010 M0.75 INCH VAN BUREN MI BROADCAST MEDIA
WOOD TV PASSED ALONG REPORT OF HAIL UP TO 3/4 INCH
COVERING THE GROUND.
1142 PM HAIL SCHOOLCRAFT 42.12N 85.64W
04/05/2010 M1.50 INCH KALAMAZOO MI TRAINED SPOTTER
HAIL ACCUMULATED ON THE GROUND UP TO INCHES DEEP. WINDOWS
AND SIDING DAMAGED ON HOME. TREE LIMBS DOWN.
1145 PM TSTM WND DMG 1 S SCHOOLCRAFT 42.10N 85.64W
04/05/2010 KALAMAZOO MI EMERGENCY MNGR
POWER LINES REPORTED DOWN ON US 131. ROAD CLOSED.
1145 PM HAIL SCHOOLCRAFT 42.12N 85.64W
04/05/2010 E1.75 INCH KALAMAZOO MI TRAINED SPOTTER
GOLF BALL SIZE HAIL ON THE SOUTH SIDE OF SCHOOLCRAFT.
1145 PM HAIL LAWTON 42.17N 85.85W
04/05/2010 E0.25 INCH VAN BUREN MI PUBLIC
PEA SIZED HAIL BETWEEN 1130 AND 1145 PM.
1145 PM TSTM WND DMG 1 S SCHOOLCRAFT 42.10N 85.64W
04/05/2010 KALAMAZOO MI LAW ENFORCEMENT
A SEMI WAS TIPPED OVER DURING THE STORM.
1149 PM TSTM WND GST SCHOOLCRAFT 42.12N 85.64W
04/05/2010 E60.00 MPH KALAMAZOO MI TRAINED SPOTTER
ESTIMATED WIND GUST TO 60 MPH. ACCOMPANIED BY HAIL
POSSIBLY TO GOLF BALL SIZE. SPOTTER JUST LOST POWER.
1150 PM HAIL VICKSBURG 42.12N 85.54W
04/05/2010 M1.00 INCH KALAMAZOO MI AMATEUR RADIO
SPOTTERS REPORTED VIA AM RADIO HAIL 5/8 TO 1 INCH IN
DIAMETER ACCUMULATING FROM 1.5 TO 4 INCHES IN DEPTH.
TREES DAMAGED NEAR BRONSON VICKSBURG HOSP.
1154 PM HAIL KALAMAZOO 42.28N 85.59W
04/05/2010 E0.25 INCH KALAMAZOO MI TRAINED SPOTTER
PEA SIZED HAIL FALLING IN DOWNTOWN KALAMAZOO NEAR THE
CORNER OF DRAKE AND WEST MICHIGAN AVE.
1155 PM TSTM WND DMG 4 ENE SCHOOLCRAFT 42.13N 85.57W
04/05/2010 KALAMAZOO MI EMERGENCY MNGR
REPORTS OF A SILO DOWN WERE RECEIVED EAST OF PORTAGE ROAD
AND V AVE.
1157 PM TSTM WND DMG VICKSBURG 42.12N 85.54W
04/05/2010 KALAMAZOO MI TRAINED SPOTTER
WINDOW BROKEN IN GAS STATION.
1200 AM HAIL 6 SE RICHLAND 42.31N 85.39W
04/06/2010 E0.25 INCH KALAMAZOO MI PUBLIC
1200 AM HAIL PORTAGE 42.20N 85.58W
04/06/2010 M0.70 INCH KALAMAZOO MI TRAINED SPOTTER
1210 AM HAIL FORT CUSTER 42.33N 85.27W
04/06/2010 E0.25 INCH CALHOUN MI EMERGENCY MNGR
PEA SIZED HAIL WAS FALLING IN THE PARK.
1227 AM HAIL PENNFIELD 42.37N 85.10W
04/06/2010 E0.25 INCH CALHOUN MI TRAINED SPOTTER
1233 AM HAIL 7 S MARSHALL 42.17N 84.96W
04/06/2010 M0.70 INCH CALHOUN MI TRAINED SPOTTER
HAIL WAS FALLING ON I69
0530 AM HEAVY RAIN DORR 42.73N 85.72W
04/06/2010 M1.06 INCH ALLEGAN MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 530 AM.
0535 AM HEAVY RAIN ST. JOHNS 43.00N 84.56W
04/06/2010 M1.47 INCH CLINTON MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 535 AM.
0648 AM HEAVY RAIN BANGOR 42.31N 86.11W
04/06/2010 M2.00 INCH VAN BUREN MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 645 AM.
0700 AM HEAVY RAIN BLOOMINGDALE 42.38N 85.96W
04/06/2010 M0.85 INCH VAN BUREN MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 645 AM.
0734 AM HEAVY RAIN GRAND RAPIDS 42.96N 85.67W
04/06/2010 M1.05 INCH KENT MI OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 730 AM.
0746 AM HEAVY RAIN LYONS 42.98N 84.94W
04/06/2010 M1.20 INCH IONIA MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 740 AM.
0801 AM HEAVY RAIN 3 SW KENTWOOD 42.87N 85.62W
04/06/2010 M1.08 INCH KENT MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0801 AM HEAVY RAIN 2 NE BATH 42.84N 84.42W
04/06/2010 M1.10 INCH CLINTON MI COCORAHS
24 HOUR RAINFALL ENDING AT 730 AM.
0801 AM HEAVY RAIN 1 WNW NUNICA 43.09N 86.09W
04/06/2010 M0.87 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 715 AM.
0801 AM HEAVY RAIN 3 NE HOLLAND 42.82N 86.07W
04/06/2010 M1.37 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0813 AM HEAVY RAIN EAST GRAND RAPIDS 42.94N 85.61W
04/06/2010 M0.97 INCH KENT MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 735 AM.
0813 AM HEAVY RAIN HOLLAND 42.78N 86.11W
04/06/2010 M0.93 INCH OTTAWA MI ASOS
24 HOUR RAINFALL ENDING AT 745 AM.
0813 AM HEAVY RAIN LANSING 42.74N 84.55W
04/06/2010 M0.94 INCH INGHAM MI OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 745 AM.
&&
MKALEMBKLocal storm report, Apr 6, 7:29 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
829 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM HEAVY RAIN GRAND LEDGE 42.75N 84.75W
04/06/2010 M0.95 INCH EATON MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
&&
MKALEMBKSpecial weather statement, Apr 6, 7:47 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
847 AM EDT TUE APR 6 2010
MIZ050>052-056>059-064>067-071>074-061500-
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
847 AM EDT TUE APR 6 2010
...MORE STRONG THUNDERSTORMS APPROACHING THIS MORNING...
STRONG TO SEVERE THUNDERSTORMS IN THE MILWAUKEE AND CHICAGO AREAS
AT 845 AM EDT THIS MORNING WERE MOVING RAPIDLY EAST NORTHEAST AT
AROUND 50 MPH. THESE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE
AROUND 10 AM AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH...AND LOCALLY HEAVY RAINFALL.
MEADE
Local storm report, Apr 6, 8:22 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM HEAVY RAIN 3 N HOLLAND STATE PARK 42.83N 86.21W
04/06/2010 M1.16 INCH OTTAWA MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
&&
MKALEMBKSpecial weather statement, Apr 6, 8:33 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 AM EDT TUE APR 6 2010
MIZ044-050-056-057-064-065-061430-
ALLEGAN-BARRY-KENT-MUSKEGON-NEWAYGO-OTTAWA-
933 AM EDT TUE APR 6 2010
...SPECIAL WEATHER STATEMENT...
AT 931 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM 15 MILES NORTHWEST OF HOLLAND...MOVING
EAST AT 50 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLLAND STATE PARK... LAKE MACATAWA... PORT SHELDON...
GRAAFSCHAP... SPRING LAKE... GRAND HAVEN...
HOLLAND... HOFFMASTER STATE PARK...
ROOSEVELT PARK... NORTON SHORES... MUSKEGON...
HOLLAND TULIP ARPT... HAMILTON... OLIVE CENTER...
ZEELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT UNTIL 300 PM EDT TUESDAY AFTERNOON FOR
SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4339 8557 4330 8556 4330 8532 4277 8531
4277 8526 4257 8624 4270 8622 4292 8623
4312 8628 4321 8633
TIME...MOT...LOC 1332Z 251DEG 46KT 4287 8636
COBBLocal storm report, Apr 6, 8:50 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM HEAVY RAIN HUDSONVILLE 42.87N 85.87W
04/06/2010 M1.77 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
&&
MKALEMBKHail, Ottawa
- When
- April 6, 8:50 AM EST to 9:05 AM EST
- Where
- Ottawa County, 2.03 mi W of Noordeloos to 0.51 mi E of Holland
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.830, -86.110
A trained spotter reported that one inch diameter hail covered the ground three miles north of Holland. Several trained spotters and a utility company in and near Holland also reported hail ranging from an inch to inch and a half in diameter.
Hail, Van Buren
- When
- April 6, 9:10 AM EST to 9:20 AM EST
- Where
- Van Buren County, 0.51 mi W of Breedsville to Breedsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.350, -86.080
A trained spotter three miles northeast of Bangor reported one inch diameter hail, which was corroborated with another report of one inch diameter hail ten minutes later in Breedsville.
Hail, Kent
- When
- April 6, 9:12 AM EST to 9:26 AM EST
- Where
- Kent County, 0.86 mi SE of Byron Center to 3.34 mi WNW of Holy Corners
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.810, -85.720
Trained spotters from Byron Center off to the east northeast through Grand Rapids to Dutton reported hail ranging anywhere from three quarters of an inch up to an inch and a half in diameter.
Hail, Allegan
- When
- April 6, 9:25 AM EST
- Where
- Allegan County, Dorr
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.730, -85.720
Three quarters inch diameter hail was reported in Dorr. This report was relayed by the broadcast media and the hail lasted for eight to ten minutes.
Hail, Ottawa
- When
- April 6, 9:30 AM EST
- Where
- Ottawa County, 0.51 mi E of Holland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.780, -86.110
A trained spotter in Holland reported one inch diameter hail.
Hail, Eaton
- When
- April 6, 10:04 AM EST to 10:12 AM EST
- Where
- Eaton County, 0.69 mi S of Bellevue to 1.23 mi SW of Charlotte
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.440, -85.020
Hail up to three quarters of an inch in diameter was reported in Bellevue and Charlotte by trained spotters.
Hail, Ingham
- When
- April 6, 10:20 AM EST
- Where
- Ingham County, 0.86 mi NW of North Aurelius
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.590, -84.540
A trained spotter five miles west of Mason measured one inch diameter hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, April 6, 20106 injured · $5.3 million · 3.5 in hail · 46 events
- Lightning Strike in Michigan, April 6, 2010$150,000 · 1 event
- Hail and Damaging Winds in Kansas, April 6, 20101.75 in hail · 42 events
- Hail and Damaging Winds in Iowa, April 6, 2010$30,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Kansas, April 6, 2010$200 · 1.75 in hail · 30 events
- Hail and Damaging Winds in Missouri, April 6, 2010$3,000 · 1 in hail · 29 events
- Hail in New York, April 6, 2010$33,000 · 1 in hail · 1 event
- Hail and Damaging Wind in Oklahoma, April 6, 2010$2,000 · 1.75 in hail · 20 events
- Strong Wind in Illinois, April 6, 2010$17,000 · 8 events
- Hail in Michigan, April 6, 20102.25 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, April 6, 20101 in hail · 11 events
- Hail and Lightning Strike in Illinois, April 6, 2010$10,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221238, 221240, 221241, 221242, 221239, 221243, 221244.